Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 149, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 13, 2003, 3:12 AM CDT for Hood County, Johnson County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2003, 3:12 AM CDT (08:12 UTC)
- Expired
- May 13, 2003, 4:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Hood County, TX, Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 18 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2538 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
667 WUUS54 KFWD 130812 SVRFTW TXC221-251-130900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 311 AM CDT TUE MAY 13 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOOD COUNTY IN NORTH CENTRAL TEXAS JOHNSON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 400 AM CDT * AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM UST NORTHEAST OF GRANBURY...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JOSHUA...BURLESON AROUND 400 AM CDT HAIL TO THE SIZE OF NICKELS IS LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3255 9772 3238 9771 3244 9712 3255 9710 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 9:40 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, May 12, 9:40 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 940 PM CDT MON MAY 12 2003 .PUBLIC DISCUSSION AT 940 PM... WE WILL HOLD WITH THE CURRENT FORECAST. BOTH THE MESOETA AND THE RUC40 SHOW SMALL PATCHES OF PRECIPITATION DEVELOPING ACROSS NORTH TEXAS AFTER MIDNIGHT...INTO EARLY TUESDAY. INDEED...THE FWD SOUNDING INDICATES MODEST ELEVATED INSTABILITY ACROSS NORTH TEXAS. FURTHERMORE...THE ETA FORECASTS MODERATE ISENTROPIC LIFT ACROSS THE AREA TONIGHT...AND A WEAK SHORT WAVE TROUGH APPROACHING FROM THE WEST. A NEGATIVE FACTOR IS THE ANTICYCLONIC MID-LEVEL CURVATURE RESIDING ABOVE THE CWA. THUS... THERE STILL IS SUFFICIENT UNCERTAINTY TO KEEP LOW POPS IN THE FORECAST AT THIS TIME 26 .AVIATION DISCUSSION... A FEW SHOWERS CONTINUE TO FORM NEAR THE METROPLEX THE LAST HOUR...SO MAY NEED TO INCLUDE SOME TEMPO FOR SHRA OR POSSIBLY VCSH. THESE SHOWERS ARE WELL NORTH OF THE WARM FRONT AND MAINLY DRIVEN BY WEAK ISENTROPIC LIFT AND AFTERNOON HEATING. THUS...EXPECT THEM TO MAINLY DISSIPATE IN THE NEXT COUPLE OF HOURS. BETTER ISENTROPIC LIFT WILL ARRIVE LATE TONIGHT AS THE WARM FRONT SURGES NORTHWARD ON A STRENGTHENING...YET NOT VERY STRONG...LOW LEVEL JET. WILL KEEP VFR CONDITIONS FOR METROPLEX AIRPORTS THROUGH THE TAF PERIOD AND MENTION SOME -TSRA BETWEEN 13-17Z WHEN LIFT SHOULD BE AT ITS STRONGEST HERE. SSE FLOW FOR MOST OF THE NEXT 24 HRS. 80 .PUBLIC DISCUSSION ISSUED AT 4 PM... NOCTURNAL CONVECTION NORTH OF WARM FRONT IN CENTRAL TEXAS CONTINUING INTO THE AFTERNOON...WITH THERMAL AND MOISTURE ADVECTION OVER STALLED BOUNDARY. A FEW STRAY CELLS NEARLY AS FAR NORTH AS I-20 CORRIDOR. AT 230 PM...FRONT FROM COT TO HOU. WARM FRONT WILL CONTINUE MOVING NORTH. ELEVATED STORMS LIKELY WELL NORTH OF THE BOUNDARY. CHANCES SHOULD BEGIN TO DIMINISH OVER SOUTHERN ZONES. THE NW FLOW SETUP TUES AND WED WILL KEEP CHANCES TOWARD NORTH. NEXT FROPA WED NIGHT...BOUNDARY STALLS OVER CWA THURS. WILL KEEP SLIGHT CHANCES AS BOUNDARY LINGERS. BEST SETUP APPEARS TO BE FOR N AND W ZONES FRIDAY...AS SIGNIFICANT SHORTWAVE PASSES TO OUR NORTH. MRF PUSHING SYSTEM FURTHER NORTH. CANADIAN SENDS IT MUCH FURTHER SOUTH...WHICH COULD MEAN RAIN FOR ALL. INTRODUCED FURTHER SLIGHT CHANCES SATURDAY WITH ANOTHER FROPA...AND FOR ANY MISTIMING OF SHORTWAVE. FRONTS THIS WEEK LESS IMPRESSIVE THAN OUR MOST RECENT DELIGHT. TEMPS SHOULD REMAIN NEAR OR ABOVE NORMAL ALL WEEK. EARLY SEASON UPPER RIDGE CONTINUES BUILDING INTO THE REGION. BY EARLY NEXT WEEK...IT IS WELL ENTRENCHED. MRF CONTINUES TO GENERATE PRECIP TO THE NORTH...BUT AM VERY DOUBTFUL. TEMPS SHOULD BE WELL ABOVE NORMAL NEXT WEEK...WITH LITTLE HOPE FOR RAIN. LOOKS AS THOUGH HEAT WILL POUR INTO THE CENTRAL PLAINS NEXT WEEK. 25 FCSTID = 25 DFW 65 85 70 87 / 30 20 20 30 ACT 67 87 72 89 / 30 10 10 20 PRX 61 83 68 85 / 30 30 40 30 DTO 62 84 68 85 / 30 30 30 30 TKI 62 84 68 85 / 30 30 30 30 DAL 65 85 71 87 / 30 20 20 30 TRL 63 84 71 85 / 30 20 30 30 CRS 65 85 71 87 / 30 10 20 20 TPL 66 86 72 88 / 30 10 10 20 .FWD... TX...NONE.
Hazardous weather outlook, May 12, 3:50 PM CDT, 11 hours 22 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CDT MON MAY 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A WARM FRONT WILL LIFT NORTHWARD ACROSS NORTH TEXAS TONIGHT AND BRING A CHANCE OF THUNDERSTORMS. THE MAJORITY OF STORM WILL REMAIN ELEVATED AND ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...ANY STORMS THAT FORM WILL CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING AND PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY...GENERALLY NORTH OF A SULPHUR SPRINGS...DENTON...TO GRAHAM LINE. THE MAIN THREAT WILL BE LARGE HAIL. THUNDERSTORM CHANCES WILL CONTINUE THROUGH SATURDAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE REGION IN NORTHWEST FLOW ALOFT. THE BEST CHANCE FOR THUNDERSTORMS WILL BE BE ACROSS THE NORTHERN HALF OF NORTH TEXAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:19 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 56 min |
| May 13, 6:17 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin | 58 min |
| May 13, 8:20 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.